Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Mar 18, 2012, 3:49 PM EDT for Dillon County, Marion County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2012, 3:49 PM EDT (19:49 UTC)
- Expired
- Mar 18, 2012, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
Counties Dillon County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 81 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190
WWUS82 KILM 181949
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT SUN MAR 18 2012
NCZ087-099-SCZ024-032-033-053-182030-
COLUMBUS-DILLON-FLORENCE-INLAND HORRY-MARION-ROBESON-
349 PM EDT SUN MAR 18 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE...MARION...
DILLON...COLUMBUS AND ROBESON COUNTIES THROUGH 430 PM EDT...
AT 349 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SOUTH OF DILLON TO SOUTHWEST OF MARION...MOVING
SOUTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...MARION...MULLINS...BLUE
BRICK...BRITTON NECK...FAIR BLUFF...FLOYDALE...FORK...GALIVANTS
FERRY...GAPWAY...GRESHAM AND HYMAN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3436 7896 3371 7926 3371 7927 3372 7927
3372 7929 3376 7930 3380 7933 3382 7938
3381 7939 3380 7941 3403 7969 3449 7941
TIME...MOT...LOC 1949Z 296DEG 21KT 3431 7939 3399 7950
$$
IIIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Mar 18, 3:11 PM EDT, 38 minutes earlier.
Area forecast discussion, Mar 18, 3:11 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 311 PM EDT SUN MAR 18 2012 .SYNOPSIS... ABOVE NORMAL TEMPERATURES WILL PREVAIL MUCH OF THE UPCOMING WEEK AS AN UPPER RIDGE REMAINS AMPLIFIED OVER THE REGION. EACH AFTERNOON AND EARLY EVENING WILL BRING ISOLATED SHOWERS OR A THUNDERSTORM AS MOISTURE AND HEATING COMBINE WITH THE AFTERNOON SEA BREEZE FRONT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SUNDAY...IN THE VERY NEAR TERM...NARROW AXIS OF SFC BASED INSTABILITY EXITS ACROSS INLAND SC COUNTIES WHERE SOLAR INSOLATION WAS ONGOING THE LONGEST. VORT MAX WITH GOOD PRESENTATION IN BOTH SAT AND RADAR IMAGERY...JUST SOUTH OF CLT PROVIDING SOME SYNOPTIC SCALE LIFT GENERATING SOME MODERATELY STRONG CONVECTION. A FEW SPECIAL WEATHER STATEMENTS LIKELY IN THE OFFERING AND A STRAY SVR OR TWO NOT OUT OF THE QUESTION. HRRR INITIALIZED AT 15Z CAPTURED THESE STORMS PRETTY WELL AND TAKE THEM SSE THROUGH ABOUT 5 OR 6 PM. THE SAME MODEL IS NOT EXCITED ABOUT PRECIP CHANCES FURTHER NORTH WHERE EXTENSIVE STRATUS THROUGH EARLY AFTERNOON HELD DOWN HIGH TEMPS BY A FEW DEGREES COMPARED TO THE AFOREMENTIONED AREAS. IN FACT RUC ANALYSIS SHOWS THE BORDER BETWEEN SFC BASED CAPE AND CAPPING TO ROUGHLY FOLLOW THE STATE LINE. POPS NORTH OF THIS LINE ARE MORE PROBLEMATIC ESPECIALLY SINCE THE WELL INITIALIZED HRRR SHOWS NOTHING. HOWEVER CAPE FEAR REGION HAS ALSO CLEARED OUT NICELY OF CLOUD COVER AND 12Z WRF STILL IMPLIED SOME LIGHT QPF SO SOME SLIGHT CHANCE POPS WILL BE ADVERTISED THROUGH JUST AFTER 00Z AND PLACE LESS STRESS ON THUNDER. SHORTWAVE WILL BE EXITING THE COAST ROUGHLY BY THIS TIME AND SHOULD REPRESENT THE LAST REMAINING MECHANISM FOR LIFT AND THE OVERNIGHT HOURS LOOK MAINLY DRY. TEMP GUIDANCE HAS SOME DROPPING DEWPOINTS OVERNIGHT LEADING TO LOW TEMP FCST IN THE MID 50S FOR MOST OF THE AREA. THIS MAY BE A BIT TOO LOW AND HAVE RAMIFICATIONS FOR FOG POTENTIAL. FOR NOW FOLLOWED GUIDANCE RATHER CLOSELY AND ADVERTISED PATCHY FOG. LATER SHIFT MAY BE ABLE TO RE-EVALUATE BOTH AFTER CONVECTION DIES OFF. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...MONDAY AND TUESDAY TEMPERATURES WILL PAN OUT WELL ABOVE NORMAL FOR MIDDLE MARCH...AS AN UPPER RIDGE AXIS ALONG THE SOUTHERN AND CENTRAL APPALACHIANS AMPLIFIES. SEVERAL IMPULSES ALOFT WILL LIKELY DROP SE ALONG THE EAST SIDE OF THE RIDGE AXIS THE NEXT COUPLE DAYS TO PROVIDE SLIGHTLY ENHANCED LIFT. COUPLED WITH AFTERNOON HEATING...ADEQUATE COLUMN MOISTURE...AND THE SEA BREEZE CIRCULATION...WARRANTS ISOLATED CONVECTION BOTH MONDAY AND TUESDAY. UPPER 70S TO MID 80S EXPECTED BOTH DAYS WITH 60S ALONG THE IMMEDIATE COASTAL SITES. LOWS GENERALLY 50S AREA-WIDE. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 3 PM SUNDAY...LOW CONFIDENCE FORECAST WITH MEDIUM RANGE GUIDANCE STILL HAVING TROUBLE OUT WEST. DEEP 5H TROUGH OVER THE SOUTHWEST CONUS WILL EVENTUALLY CUTOFF OVER TX MIDWEEK. MAIN FORECAST ISSUE IS FIGURING HOW FAR NORTH THE CUTOFF OVER TX WILL LIFT BEFORE MOVING EAST. CLOSER TO HOME THE SUMMER PATTERN CONTINUES WITH BERMUDA HIGH HOLDING UNDER 5H RIDGE. THE BREAKDOWN OF THE 5H RIDGE WILL DETERMINE HOW FAR NORTH THE CUTOFF TRAVELS BEFORE IT MOVES EAST. A STRONGER 5H RIDGE THAN WHAT THE GUIDANCE IS SHOWING...A KNOWN BIAS...WOULD TEND TO TRACK THE LOW FARTHER NORTH WHILE ALSO RESULTING IN A SLOWER SOLUTION. GIVEN THE LOW CONFIDENCE AND THE ISSUES THE GUIDANCE HAS BEEN HAVING WITH SOUTHWEST SYSTEMS THIS WINTER DID NOT MAKE A LOT OF CHANGES TO PREVIOUS FORECAST. HIGHEST POP LOOKS TO BE SAT/SAT NIGHT WHEN STACKED LOW AND ASSOCIATED COLD FRONT IMPACT THE REGION. OTHERWISE HAVE DIURNAL SLIGHT CHANCE POP EACH DAY TO ACCOUNT FOR AFTERNOON CONVECTION. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 19Z...CEILINGS HAVE LIFTED TO MVFR...EXCEPT AT FLO/LBT CONDITIONS ARE VFR. A WEAK FRONTAL BOUNDARY WAS LOCATED BETWEEN ILM AND CRE WEST TO BETWEEN LBT AND FLO. SHOWERS AND THUNDERSTORMS EXPANDING OVER INTERIOR SC WILL TRACK TOWARD THE SOUTHEAST. COASTAL TERMINALS TO BECOME VFR EARLY TO MID-AFTERNOON. WITH THE PROXIMITY OF THE FRONT OVERNIGHT ISOLATED SHOWERS COULD LINGER THROUGH MUCH OF THE EVENING AND OVERNIGHT HOURS BUT MAY STAY SOUTH OF THE TERMINALS. THERE WILL BE A MUCH BETTER CHANCE OF LIFR/IFR CONDITIONS IN FG/STRATUS RE-DEVELOPING OVERNIGHT. THE LOW CONDITIONS SHOULD IMPROVE MORE RAPIDLY MONDAY MORNING DUE TO STRONGER HIGH PRESSURE BUILDING IN. EXTENDED OUTLOOK...THROUGH THE PERIOD...MORNING FOG/MVFR...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS IN THE AFTERNOON...THROUGH THURSDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SUNDAY...WEAK BOUNDARY STALLED ALONG FRYING PAN SHOALS LOSING ITS IDENTITY ESPECIALLY ALONG THE IMMEDIATE COAST WHERE SEA BREEZE IS DEVELOPING. IN THE WAKE OF THIS FEATURE A VERY WEAK GRADIENT WILL REMAIN IN PLACE ACROSS THE COASTAL WATERS WITH RATHER LIGHT AND VARIABLE FLOW ACROSS NORTHERN ZONE OR TWO. A LIGHT WIND CONTAINING A SOUTHERLY COMPONENT...I.E. SW TO WSW...WILL BE MAINTAINED OVER SOUTHERN WATERS. WITH SUCH LIGHT WINDS AND IN THE ABSENCE OF ANY SIGNIFICANT SWELL ENERGY SEAS WILL BE CAPPED AT 2 FT FOR THE MOST PART. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...LIGHT AND SOMEWHAT VARIABLE ONSHORE WINDS WILL PREVAIL MONDAY AND TUESDAY...KEEPING SEAS RELATIVELY SMALL FOR MIDDLE MARCH AND QUITE MANAGEABLE. ESSENTIALLY WE CAN EXPECT 2-3 FOOT SEAS...PRIMARILY SE WAVES OF 1-3 FEET EVERY 78 SECONDS AND ALIGHT S-SE CHOP ON THE WATERS. ISOLATED SHOWERS AND THUNDERSTORMS SHOULD BE EXPECTED MAINLY IN THE LATE AFTERNOONS AND OVERNIGHT BOTH ACROSS WESTERN EDGE OF THE GULF STREAM...AND POSSIBLY INSHORE AS ISOLATED LATE DAY STORMS DRIFT OFF LAND TOWARD THE S OR SE. LONG TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 3 PM SUNDAY...SOUTH TO SOUTHEAST FLOW AROUND BACKSIDE OF BERMUDA HIGH WILL CONTINUE FOR MUCH OF THE PERIOD. GRADIENT REMAINS FAIRLY WEAK THROUGH THE PERIOD WITH ONLY A SLIGHT TIGHTENING LATER FRI...ASSUMING THE TIMING FOR THE SYSTEM EMERGING FROM THE SOUTHWEST IS CORRECT. SPEEDS WILL GENERALLY BE 10 TO 15 KT WITH A SLIGHT INCREASE EACH AFTERNOON AS THE SEA BREEZE DEVELOPS. ALTHOUGH WINDS WILL BE RELATIVELY LIGHT THE PROLONGED RETURN FLOW AROUND THE BERMUDA HIGH WILL DEVELOP A 7 TO 8 SECOND SOUTHEAST SWELL BETWEEN 2 TO 3 FT ON TOP OF THE 1 TO 2 FT WIND WAVE BEING GENERATED. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...MBB SHORT TERM...MJC LONG TERM...III AVIATION...MRR/MBB
Hazardous weather outlook, Mar 18, 3:39 AM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 339 AM EDT SUN MAR 18 2012 AMZ250-252-254-256-NCZ087-096-099-105>108-110-SCZ017-023-024-032-033- 039-053>056-190745- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN- COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 339 AM EDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ109-190745- INLAND BRUNSWICK- 339 AM EDT SUN MAR 18 2012 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 18, 2:00 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
200 PM EDT SUN MAR 18 2012
SCZ032-181845-
FLORENCE-
200 PM EDT SUN MAR 18 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE COUNTY THROUGH 245
PM EDT...
AT 201 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FLORENCE TO NEW HOPE...OR ALONG A LINE EXTENDING
FROM FLORENCE TO 10 MILES NORTH OF LAKE CITY...MOVING EAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE FLORENCE...CLAUSSEN...EFFINGHAM...
EVERGREEN...FRIENDFIELD...HYMAN...MARS BLUFF...NEW HOPE...PAMPLICO
AND COWARD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3423 7978 3423 7955 3421 7955 3419 7957
3418 7957 3412 7952 3412 7953 3410 7952
3410 7953 3407 7954 3405 7952 3390 7952
3398 7989
TIME...MOT...LOC 1801Z 277DEG 8KT 3416 7971 3401 7977
BACONSpecial weather statement, Mar 18, 2:10 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
210 PM EDT SUN MAR 18 2012
SCZ023-181915-
DARLINGTON-
210 PM EDT SUN MAR 18 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DARLINGTON COUNTY THROUGH
315 PM EDT...
AT 209 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AUBURN...OR ABOUT 6 MILES EAST OF HARTSVILLE...MOVING SOUTHEAST AT 15
MPH.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...AUBURN...DOVESVILLE...
FLOYD...HIGHWAY 401 SOUTH OF FLOYD...AND MECHANICSVILLE.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3443 7998 3434 7967 3425 7977 3426 7980
3420 7989 3434 8003
TIME...MOT...LOC 1809Z 299DEG 12KT 3436 7997
IIISpecial weather statement, Mar 18, 2:49 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 249 PM EDT SUN MAR 18 2012 SCZ032-039-181930- FLORENCE-WILLIAMSBURG- 249 PM EDT SUN MAR 18 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN WILLIAMSBURG AND SOUTHERN FLORENCE COUNTIES THROUGH 330 PM EDT... AT 249 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SCRANTON...OR ABOUT 5 MILES NORTHEAST OF LAKE CITY...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS IMPACTED INCLUDE LAKE CITY...FRIENDFIELD...HANNAH... INDIANTOWN...JOHNSONVILLE...COWARD...SCRANTON AND STUCKEY. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3382 7938 3365 7960 3393 7984 3405 7968 TIME...MOT...LOC 1849Z 318DEG 10KT 3392 7969 BACON
Special weather statement, Mar 18, 2:53 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
253 PM EDT SUN MAR 18 2012
SCZ017-023-024-032-033-181945-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-
253 PM EDT SUN MAR 18 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 345 PM EDT...
AT 253 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CHAVISTOWN TO MECHANICSVILLE...OR ALONG A LINE
EXTENDING FROM BENNETTSVILLE TO 5 MILES EAST OF DARLINGTON...MOVING
EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DARLINGTON...
BINGHAM...BLUE BRICK...BROWNSVILLE...CHAVISTOWN...CLIO...DUNBAR...
LATTA...LITTLE ROCK...MCCOLL AND MECHANICSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3475 7960 3457 7938 3421 7941 3421 7989
3452 7986 3455 7983 3460 7981 3461 7980
3461 7978 3464 7980 3467 7985 3475 7984
TIME...MOT...LOC 1853Z 270DEG 14KT 3466 7974 3430 7977
BACONLocal storm report, Mar 18, 3:04 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 8 E DARLINGTON 34.30N 79.73W
03/18/2012 E0.75 INCH DARLINGTON SC TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN WESTOVER HILLS. A 40 KT
ESTIMATED GUST WAS ALSO REPORTED.
&&
EVENT NUMBER ILM1200020
43Special weather statement, Mar 18, 3:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT SUN MAR 18 2012
NCZ087-099-SCZ024-032-033-053-182030-
COLUMBUS-DILLON-FLORENCE-INLAND HORRY-MARION-ROBESON-
349 PM EDT SUN MAR 18 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE...MARION...
DILLON...COLUMBUS AND ROBESON COUNTIES THROUGH 430 PM EDT...
AT 349 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SOUTH OF DILLON TO SOUTHWEST OF MARION...MOVING
SOUTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...MARION...MULLINS...BLUE
BRICK...BRITTON NECK...FAIR BLUFF...FLOYDALE...FORK...GALIVANTS
FERRY...GAPWAY...GRESHAM AND HYMAN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3436 7896 3371 7926 3371 7927 3372 7927
3372 7929 3376 7930 3380 7933 3382 7938
3381 7939 3380 7941 3403 7969 3449 7941
TIME...MOT...LOC 1949Z 296DEG 21KT 3431 7939 3399 7950
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:00 PM EDT | Special Weather Statement | ILM | Florence | 45 min |
| Mar 18, 2:10 PM EDT | Special Weather Statement | ILM | Darlington | 65 min |
| Mar 18, 2:49 PM EDT | Special Weather Statement | ILM | Florence | 41 min |
| Mar 18, 2:53 PM EDT | Special Weather Statement | ILM | Marlboro | 52 min |
| Mar 17, 8:34 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 15 min |
| Mar 17, 9:12 PM EDT | Special Weather Statement | ILM | Bladen | 63 min |
| Mar 17, 10:45 PM EDT | Special Weather Statement | ILM | Columbus | 60 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.